Weight Gain and Norvasc
Certain medications may cause weight gain, and Norvasc users have noted this as a side effect on rare occasions. If you are noticing a weight gain with Norvasc, there are several options to try. Some weight management suggestions include eating a healthy diet, participating in regular physical activity, and limiting alcohol intake.
Weight Gain and Norvasc: An OverviewWeight gain is a rare side effect of Norvasc® (amlodipine besylate), occurring in less than 1 percent of people taking the drug. Because weight gain with Norvasc happens so infrequently, it is difficult to know whether the weight gain is caused by Norvasc or another factor.
Weight Gain and Norvasc: SuggestionsIf you are noticing a weight gain with Norvasc, there are some things that you can do. Some suggestions include:
- Eating a heart-healthy diet. This includes heart-healthy foods like:
o Fruits, vegetables, grains, and fat-free or low-fat milk and milk productso Lean meats, poultry, fish, beans, eggs, and nuts.
- Limiting foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
- Exercising for at least 30 minutes a day on most days of the week.
- Limiting your intake of alcohol.
If you continue to gain weight, see your healthcare provider. He or she will do a physical exam to see if you might be retaining water. He or she may also look for other causes of weight gain, such as certain types of medical conditions. If the weight gain continues, he or she may also recommend other lifestyle changes or possibly switch you to another heart disease or blood pressure medicine.
(Click BMI Calculator to see if your weight is within a healthy range.)